Jump to content



Photo

Bbc Television Says "antidepressant Withdrawal In The Uk Hits Millions''


  • Please log in to reply
7 replies to this topic

#1 invalidusername

invalidusername

    Good Friend

  • Active Members
  • PipPipPipPip
  • 130 posts
  • LocationLondon, UK
  • why_joining:
    to get back to being the real me

Posted 05 October 2018 - 03:39 PM

"Over half of UK patients coming off anti-depressants feel suicidal"

 

"58% become agitated, 58% suffer insomnia... 71% become emotionally numb"

 

"Over 61% reported more than 10 withdrawal symptoms (of a given 20)"

 

"Less than 5% of patients were warned about the extreme side effects of withdrawal"

 

 

Huge news to hit the tabloids this week... and my thanks to Flower for initially mentioning this in her post.

 

According to sources, there is to be a complete revisit of how NHS patients are to come off, or switch, anti-depressants. How long this will take for the UK to follow suit, who can know, but it is a big step in the right direction.

 

https://www.nhs.uk/n...rawal-symptoms/

 

The story was given coverage by the BBC, Daily Mail and the Guardian - probably others that I have not seen, but they were all kicked off following the publishing of the below academic paper;

 

http://prescribeddru...Davies-Read.pdf

 

This paper collates a number of other recent studies undertaken by researchers in the last few months and summarises the shocking data. For those that want the link to the one that mentions Duloxetine (aka Cymbalta), you can read the abstract here;

 

http://www.eurekasel.../162794/article

 

If anyone finds a copy online, please post, but for now it is a purchase-only option, and hope this gives some people a little hope over here on our tiny island.

 

[EDIT] Admin - if this needs to be moved to News section, please do so - IUN :)


#2 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 8,296 posts
  • LocationMissouri

Posted 05 October 2018 - 04:23 PM

Great catch IUN. Good info. Nearly 50% had withdrawal from their antidepressant.


#3 gail

gail

    God-like

  • Site Supporter
  • 4,600 posts
  • LocationSherbrooke, PQ
  • why_joining:
    5 months on cymbalta, scary side effects, never felt good.
    Needed understanding and support, and a place where I was not alone. To read others stories and realizing that I was not the only one going through all that crap.
    In hope that one day, I can return the favors in some kind of way.

Posted 06 October 2018 - 07:42 AM

Fishinghat, what could you add to an antidepressant to avoid withdrawal????

By the way, I'm back home from a one month vacation at the hospital. With Fentanyl, the pain is almost gone. At last, but I'm so lost, memory is shitty. I'm slow thinking and moving. But it was a delightful stay.

I'll be watching you....love you all!

#4 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 8,296 posts
  • LocationMissouri

Posted 06 October 2018 - 08:09 AM

Gail

 

Nothing. The withdrawal is a function of the nerves readjusting to neurotransmitter control after removal of the drug.

 

We will be with you in spirit Gail and constantly giving you a big hug.


#5 invalidusername

invalidusername

    Good Friend

  • Active Members
  • PipPipPipPip
  • 130 posts
  • LocationLondon, UK
  • why_joining:
    to get back to being the real me

Posted 06 October 2018 - 08:27 AM

I would like to extend that hug Gail.

 

It really is a nightmare and I feel tortured by the withdrawal. Fear of the unknown holds us to many symptoms of our condition, and withdrawal only exacerbates it. It feels that we don't have control over it.

 

But as fishinghat says, it is par for the course - we at least know why it is happening. We have made the choice - and rightly so. Therefore, we do have control. We are doing what is right for us, but just remember.. there is often distress whenever the body heals, whether it is a broken leg or a broken brain!

 

God bless you...


#6 TryinginFL

TryinginFL

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 5,744 posts
  • LocationFlorida
  • why_joining:
    Now that I have been off this poison for over 4 years, I hope to help others as they join us

Posted 07 October 2018 - 12:02 PM

Love, hugs and prayers for you, Gail :hug:

 

My fibromyalgia pain is continually worsening and the memory is also suffering.  I wonder how much of this could have been some of the gifts left to me by the evil C.  Since fibro affects the nerves, it seems it could make sense.

 

Any thoughts, anyone? 


#7 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 8,296 posts
  • LocationMissouri

Posted 07 October 2018 - 12:05 PM

Absolutely agree when it comes to short term memory loss.


#8 invalidusername

invalidusername

    Good Friend

  • Active Members
  • PipPipPipPip
  • 130 posts
  • LocationLondon, UK
  • why_joining:
    to get back to being the real me

Posted 07 October 2018 - 12:34 PM

I read things like what you have written tryinginfl, and it gives me strength for getting through this withdrawal. I will be honest, whilst the likelihood of any such "gifts" being bestowed on me as a result of the last 4 months is slim, it plays on the mind nonetheless.

 

Having an intolerance for a list of meds as long as my arm, I should expect such things, but he who lives in regret....

 

Thinking of you all. Keep strong guys.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users